zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global regularity for the 2D MHD equations with mixed partial dissipation and magnetic diffusion. (English) Zbl 1213.35159
The existence of global in time solutions to the 2D MHD equations is studied. Let $u(x,y,t)$ be the velocity field, $p(x,y,t)$ the pressure and $b(x,y,t)$ the magnetic field. The functions $u,\ p,\ b$ satisfy the Cauchy problem $$\aligned &\frac{\partial u}{\partial t}-\nu_1\frac{\partial^2 u}{\partial x^2} -\nu_2\frac{\partial^2 u}{\partial y^2}+u\cdot\nabla u -b\cdot\nabla b+\nabla p=0,\quad \operatorname{div}u=0,\\ & \frac{\partial b}{\partial t}-\eta_1\frac{\partial^2 b}{\partial x^2} -\eta_2\frac{\partial^2 b}{\partial y^2}+u\cdot\nabla b -b\cdot\nabla u=0,\quad \operatorname{div}b=0,\\ &u(x,y,0)=u_0(x,y),\quad b(x,y,0)=b_0(x,y) \endaligned$$ Two main results are established. {\parindent=5mm \item{1.} If $$\nu_1=0,\ \nu_2>0,\ \eta_1>0,\ \eta_2=0\quad \text{or}\quad \nu_1.0,\ \nu_2=0,\ \eta_1=0,\ \eta_2>0$$ and $u_0,b_0\in H^2({\Bbb R}^2)$, $\nabla\cdot u_0=0$, $\nabla\cdot b_0=0$, then the problem has a unique global classical solution. \item{2.} If $\nu_1=\nu_2=0$ and $\eta_1=\eta_2=\eta>0$, $u_0,b_0\in H^1({\Bbb R}^2)$, $\nabla\cdot u_0=0$, $\nabla\cdot b_0=0$, then the problem has a global weak solution. If $u_0,b_0\in H^3({\Bbb R}^2)$ and for some $T>0$ $$ \sup_{q\geq 2}\ \frac{1}{q}\ \int^T_0\Vert\nabla u(\cdot,t)\Vert_q\,dt<\infty $$ then a weak solution is unique on $[0,T]$. \par}

MSC:
35B65Smoothness and regularity of solutions of PDE
35Q35PDEs in connection with fluid mechanics
76W05Magnetohydrodynamics and electrohydrodynamics
35A02Uniqueness problems for PDE: global uniqueness, local uniqueness, non-uniqueness
WorldCat.org
Full Text: DOI arXiv
References:
[1] Caflisch, R.; Klapper, I.; Steele, G.: Remarks on singularities, dimension and energy dissipation for ideal hydrodynamics and MHD, Comm. math. Phys. 184, 443-455 (1997) · Zbl 0874.76092 · doi:10.1007/s002200050067
[2] Chae, D.: Global regularity for the 2D Boussinesq equations with partial viscosity terms, Adv. math. 203, 497-513 (2006) · Zbl 1100.35084 · doi:10.1016/j.aim.2005.05.001
[3] Danchin, R.; Paicu, M.: Global existence results for the anisotropic Boussinesq system in dimension two, (19 September 2008) · Zbl 1223.35249
[4] Duvaut, G.; Lions, J. -L.: Inéquations en thermoélasticité et magnétohydrodynamique, Arch. ration. Mech. anal. 46, 241-279 (1972) · Zbl 0264.73027 · doi:10.1007/BF00250512
[5] Hmidi, T.; Keraani, S.; Rousset, F.: Global well-posedness for Euler-Boussinesq system with critical dissipation, (22 March 2009) · Zbl 1284.76089
[6] Hmidi, T.; Keraani, S.; Rousset, F.: Global well-posedness for a Boussinesq-Navier-Stokes system with critical dissipation, (9 April 2009) · Zbl 1200.35228
[7] Hou, T.; Li, C.: Global well-posedness of the viscous Boussinesq equations, Discrete contin. Dyn. syst. 12, 1-12 (2005) · Zbl 1274.76185
[8] Kenig, C. E.; Ponce, G.; Vega, L.: Well-posedness of the initial value problem for the Korteweg-de Vries equation, J. amer. Math. soc. 4, 323-347 (1991) · Zbl 0737.35102 · doi:10.2307/2939277
[9] Sermange, M.; Temam, R.: Some mathematical questions related to the MHD equations, Comm. pure appl. Math. 36, 635-664 (1983) · Zbl 0524.76099 · doi:10.1002/cpa.3160360506
[10] Wu, J.: Viscous and inviscid magnetohydrodynamics equations, J. anal. Math. 73, 251-265 (1997) · Zbl 0903.76099
[11] Zhang, P.: Global smooth solutions to the 2-D nonhomogeneous Navier-Stokes equations, Int. math. Res. not. 2008, 1-26 (2008) · Zbl 1178.35297 · doi:10.1093/imrn/rnn098